Hi, Glynis: My endo told me to start cutting back on the beta blockers a bit, when I began to get groggy all the time. This, of course, was after RAI, but it would probably hold true on the anti-thyroid meds, too. If the thyroid hormone levels are coming down, then the heart/tremor symptoms will be abating, also, and you won’t need the beta blockers as much, and they’ll make you tired.
After my first few months of calling the doctor constantly, I’ve backed off a bit. Now I have a dumb question about betablockers & want to make sure it’s not TOO dumb first. He never told me when the dosage might get too strong and when to call him, etc. I’ve actually felt groggy and sleepy for 5 days! (and I’ve been enjoying it) My pulse has been down to between 68 and 72 which is totally amazing. I was months functioning in the 90’s for a resting pulse rate before Inderal. Now that I’ve caught up on much needed sleep :^), I’m wondering if this is when you cut back on the dosage or not…I don’t want to wait till my pulse is 40 and I’m comatose on the couch!
So my question is: what is the usual reason to cut back on betablockers? If I’m ready, then I’ll call the doc! I’m feeling kind of liberated since I haven’t had to call him for anything in a record breaking three weeks….